MAUDE Adverse Event Report: MAQUET GMBH KNEE POSITIONING DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED

MAQUET GMBH KNEE POSITIONING DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Model Number 100484A0
Medical Device Problem Codes Device Slipped (1584); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 16th november 2023 getinge became aware of an issue with one of our accessories - 100484a0 - knee positioning device.As it was stated, unintended down movement of the device occurred twice during the acs knee prosthesis surgery.There was a short delay and the position of the operated knee had to be adjusted.The patient was not harmed and the operation continued.Later on, it was confirmed the patient was anesthetized when the issue occurred and the delay lasted approximately three minutes each time.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories - 100484a0 - knee positioning device.As it was stated, unintended down movement of the device occurred twice during the acs knee prosthesis surgery.There was a short delay and the position of the operated knee had to be adjusted.The patient was not harmed and the operation continued.Later on, it was confirmed the patient was anesthetized when the issue occurred and the delay lasted approximately three minutes each time.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended down movement of the device during the surgery, was to reoccur.According to the information provided by ssu, the device would have been sent back to the designated workshop for repair once the estimated costs were approved.However, since the repair quotation was not accepted by the customer, the device was not repaired.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the locking mechanism slipped during the procedure, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The affected device was manufactured between 2001 and 2002.According to the risk management plan (rmp knielagerungsaggregat, page 2), the expected service life of the knee positioning device is 10 years.The device's age likely contributed to the issue.Since the device has been in daily use for 20 years, mechanical parts subjected to wear from frequent use and aging may have been unable to lock efficiently and support the required limb position.In summary, as a result of the performed root cause evaluation, it was concluded that, based on available information, the most probable root cause of the reported event, namely unintended downward movement of the device during the surgery, is related to expected wear and tear.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.E1i event site telephone: (b)(6).The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of b5 describe event or problem, d4 catalog #, d4 unique identifier (udi) #, d9 device available for evaluation and h6 medical device ¿ problem code fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 16th november 2023 getinge became aware of an issue with one of our accessories - 100484a0 - knee positioning device.As it was stated, unintended down movement of the device occurred twice during the acs knee prosthesis surgery.There was a short delay and the position of the operated knee had to be adjusted.The patient was not harmed and the operation continued.Later on, it was confirmed the patient was anesthetized when the issue occurred and the delay lasted approximately three minutes each time.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: on 16th november 2023 getinge became aware of an issue with one of our accessories - 100484a0 - knee positioning device.As it was stated, unintended down movement of the device occurred twice during the acs knee prosthesis surgery.There was a short delay and the position of the operated knee had to be adjusted.The patient was not harmed and the operation continued.Later on, it was confirmed the patient was anesthetized when the issue occurred and the delay lasted approximately three minutes each time.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended downward movement of the device during the surgery, was to reoccur.Previous d4 catalog #: 100484a0 corrected d4 catalog #: n/a previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (b)(4).Previous d9 device available for evaluation: yes corrected d9 device available for evaluation: no previous h6 medical device ¿ problem code: mechanical problem|unintended movement|device dislodged or dislocated|2923 corrected h6 medical device ¿ problem code: mechanical problem|unintended movement|device slipped|1584.
 
Event or Problem Description
On 16th november 2023 getinge became aware of an issue with one of our accessories - 100484a0 - knee positioning device.As it was stated, unintended down movement of the device occurred twice during the acs knee prosthesis surgery.There was a short delay and the position of the operated knee had to be adjusted.The patient was not harmed and the operation continued.Later on, it was confirmed the patient was anesthetized when the issue occurred and the delay lasted approximately three minutes each time.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended downward movement of the device during the surgery, was to reoccur.

Brand Name
KNEE POSITIONING DEVICE
Common Device Name
TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18199211
Report Number8010652-2023-00124
Device Sequence Number7345862
Product Code JEA
UDI-Device Identifier04046768001930
UDI-Public(01)04046768001930
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number100484A0
Device Catalogue Number100484A0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date11/23/2023
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown